Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 10, NWS North Platte, NE

May 1, 201014 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 1, 2010, 3:30 AM CDT for 14 counties in Nebraska. It took effect at May 1, 2010, 7:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 1, 2010, 3:30 AM CDT (08:30 UTC)
In effect from
May 1, 2010, 7:00 AM CDT
Expired
May 1, 2010, 4:41 PM CDT
In force
10 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS73 KLBF 010830
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 AM CDT SAT MAY 1 2010

A STRONG LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS WILL
CAUSE STRONG WIND TO DEVELOP BY LATE THIS MORNING.  

NEZ004>010-094-011630-
/O.NEW.KLBF.WI.Y.0010.100501T1200Z-100501T2200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
330 AM CDT SAT MAY 1 2010 /230 AM MDT SAT MAY 1 2010/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 5 PM CDT /4 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 5 PM CDT /4 PM MDT/ THIS AFTERNOON. 

* VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING OVER NORTH
  CENTRAL AND NORTHWEST NEBRASKA. WIND IS EXPECTED TO DIMINISH
  THIS EVENING. 

* WEST TO NORTHWEST WIND WILL INCREASE TO 30 MPH OR HIGHER THIS
  MORNING WITH GUSTS TO NEAR 40 MPH

* WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
  PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KECK/SPRINGER
4 follow-up statements
115 
WWUS73 KLBF 011023
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 AM CDT SAT MAY 1 2010

A STRONG LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS WILL
CAUSE STRONG WIND TO DEVELOP BY LATE THIS MORNING.

NEZ004>010-094-011830-
/O.CON.KLBF.WI.Y.0010.100501T1200Z-100501T2200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
523 AM CDT SAT MAY 1 2010 /423 AM MDT SAT MAY 1 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON. 

* VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING OVER NORTH 
  CENTRAL AND NORTHWEST NEBRASKA. WIND IS EXPECTED TO DIMINISH 
  THIS EVENING. 

* WEST TO NORTHWEST WIND WILL INCREASE TO 30 MPH OR HIGHER THIS 
  MORNING WITH GUSTS TO NEAR 40 MPH 

* WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
  PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND.
  THE STRONGEST WIND IS EXPECTED TO BE ALONG AND NORTH OF HIGHWAY
  20 IN NORTH CENTRAL AND NORTHWEST NEBRASKA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KECK/SPRINGER
489 
WWUS73 KLBF 011340
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 AM CDT SAT MAY 1 2010

A STRONG LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS WILL
CAUSE STRONG WIND TO DEVELOP BY LATE THIS MORNING.

NEZ023>029-012145-
/O.EXA.KLBF.WI.Y.0010.000000T0000Z-100501T2200Z/
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...HYANNIS...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT
840 AM CDT SAT MAY 1 2010 /740 AM MDT SAT MAY 1 2010/

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON. 

* VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING OVER NORTH 
  CENTRAL AND NORTHWEST NEBRASKA. WIND IS EXPECTED TO DIMINISH 
  THIS EVENING. 

* WEST TO NORTHWEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH.

* WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
  PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004>010-094-012145-
/O.CON.KLBF.WI.Y.0010.000000T0000Z-100501T2200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
840 AM CDT SAT MAY 1 2010 /740 AM MDT SAT MAY 1 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON. 

* VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING OVER NORTH 
  CENTRAL AND NORTHWEST NEBRASKA. WIND IS EXPECTED TO DIMINISH 
  THIS EVENING. 

* WEST TO NORTHWEST WIND WILL INCREASE TO 30 MPH WITH GUSTS TO
  NEAR 45 MPH.

* WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH
  PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAYLOR
283 
WWUS73 KLBF 011524
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 AM CDT SAT MAY 1 2010

A STRONG LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS WILL
CAUSE STRONG WIND TO DEVELOP BY LATE THIS MORNING.

NEZ004>010-023>029-094-012200-
/O.CON.KLBF.WI.Y.0010.000000T0000Z-100501T2200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
1024 AM CDT SAT MAY 1 2010 /924 AM MDT SAT MAY 1 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON. 

* VERY WINDY CONDITIONS WILL CONTINUE OVER NORTH CENTRAL AND
  NORTHWEST NEBRASKA THROUGH THE AFTERNOON. WIND IS EXPECTED TO
  DIMINISH THIS EVENING.

* WEST TO NORTHWEST WINDS WILL CONTINUE SUSTAINED AROUND 30 MPH
  WITH GUSTS TO NEAR 50 MPH POSSIBLE THROUGH LATE AFTERNOON.

* WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH 
  PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAYLOR
408 
WWUS73 KLBF 012141 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM CDT SAT MAY 1 2010

NEZ004>010-023>029-094-012245-
/O.CAN.KLBF.WI.Y.0010.000000T0000Z-100501T2200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
441 PM CDT SAT MAY 1 2010 /341 PM MDT SAT MAY 1 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS CONTINUE TO SUBSIDE BELOW ADVISORY LEVELS. THE ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:22 PM CDT, 12 hours 8 minutes earlier.

Area forecast discussion, Apr 30, 3:22 PM CDT, 12 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT FRI APR 30 2010

.SYNOPSIS...
MAIN AREA OF SFC LOW PRESSURE ACROSS NERN SD INTO NWRN ND.
REINFORCING COLD FRONT HAS PUSHED INTO CNTRL NEBR AND THROUGH NWRN
KS. DUE TO STEEP LAPSE RATES AND WEAK DISTURBANCE ROTATING FROM MAIN
LOW ACROSS NWRN ND SCT SHOWERS CURRENTLY CROSSING THE BLACK HILLS
REGION WITH ISOLATED SHOWERS OR SPRINKLES ACROSS SWRN NEBR. AIA THE
COOLEST 19Z AT 42 DEGREES. OTHER AREA SITES IN THE LOWER/MID 50S.

&&

.SHORT TERM DISCUSSION...
TONIGHT THROUGH SATURDAY NIGHT...WILL CARRY SLIGHT CHC FOR SHOWERS
NORTHWEST AS WEAK DISTURBANCE EXITS SWRN SD. ACTIVITY SHOULD
DIMINISH OR END WITH SUNSET. LOWS TO FALL TO THE UPR 20S LOWER 30S
ERN PNHDL WITH LOWER 30S WRN SANDHILLS INT PLATTE RIVER VALLEY. THUS
SOME FROST POSSIBLE. WILL CONTINUE TO HOLD OFF ON ANY FROST/FREEZE
HEADLINES UNTIL AFTER THE FIRST WEEK OF MAY. SKIES TO BE MOSTLY
SUNNY MOST AREAS IN THE MORNING TO EARLY AFTN...THEN PARTLY SUNNY AS
STRATOCU FILLS IN. HIGHS 5 TO 10 BELOW NORMAL FROM THE UPPER 50S
NORTHWEST TO NEAR 65 SOUTHEAST. WEST WINDS TO BE WINDY NCTRL AND
BREEZY SOUTH.

AS A DISTURBANCE DROPS THROUGH IDAHO INTO ERN UT/WRN CO...A FEW
SHOWERS MAY OCCUR INTO SWRN NEBR LATE SATURDAY NIGHT. LOWS SATURDAY
NIGHT AGAIN TO RANGE IN THE LOWER 30S ERN PNHDLE INTO PLATTE RIVER
VALLEY AND WRN SANDHILLS TO THE MID/UPPER 30S ELSEWHERE.

SUNDAY AND SUNDAY NIGHT...AFOREMENTIONED DISTURBANCE COMBINED WITH
UPPER LOW ROTATING ACROSS NRN NORTH DAKOTA INTO NRN MINNESOTA WILL
BRING A SLIGHT CHANCE FOR SHOWERS. HIGHS SUNDAY LOOK TO REMAIN QUITE
COOL IN THE MID 50S TO LOWER 60S...PARTIALLY DUE TO MAINLY
CLOUDY SKIES AND SHOWER CHANCES THROUGH THE DAY.

MONDAY AND MONDAY NIGHT...TROUGH DIGGING INTO THE PAC NW AND HEIGHT
RISES ACROSS THE HIGH PLAINS WILL BRING A NICE THERMAL RIDGE INTO
THE REGION. TEMPERATURES WILL WARM INTO THE UPPER 60S TO NEAR 70
WITH WEST TO SOUTHWEST WINDS.

.EXTENDED DISCUSSION...
(TUESDAY THROUGH FRIDAY)...MEDIUM RANGE MODELS CONTINUE TO DIFFER
PROGRESSIVELY THROUGH THE MEDIUM RANGE PERIODS. THE 00Z ECMWF
AND 12Z GFS BOTH SHOW AN UPPER TROUGH FROM OFF THE PAC NW COAST
EASTWARD INTO MANITOBA TUESDAY WITH EACH SHOWING CLOSED LOWS INVOF
PAC NW ALSO ALSO SRN MANITOBA. THE GFS IS POISED TO BRING QUITE
CHILLY AIR INTO THE REGION WEDNESDAY THROUGH FRIDAY DUE TO UPPER
RIDGE FCST TO BUILD INTO THE BEARING SEA AND ALSO INTO EASTERN
GREENLAND/ICELAND. THE ECMWF BRINGS THE PAC NW CLOSED LOW INTO THE
CNTRL/NRN HIGH PLAINS THU AND INTO THE WRN GREAT LAKES FRIDAY...WITH
RIDGING DEVELOPING AHEAD OF AND BEHIND THE SYSTEM. CONFIDENCE WILL
REMAIN LOW DUE TO LARGE DIFFERENCES IN SOLUTIONS. FAVORING THE ECMWF
DUE TO MUCH BETTER CONSISTENCY AND FOLLOWING HPC GUIDANCE FOR TEMPS
AND POPS LOOK REASONABLE. WARMER DAY TUESDAY FROM UPPER 60S TO MID
70S...THEN COOLER BEHIND FROPA TUESDAY NIGHT FOR MAINLY MID 60S
WED/THU. STRONGER COLD FRONT PSBL THU NIGHT WITH HIGHS IN THE 50S
FRIDAY. LOW CHC POPS FCST WED NIGHT THROUGH THU NIGHT WITH A SLIGHT
CHC FRIDAY.

&&

.AVIATION...
MAIN CONCERN TO LIGHT AIRCRAFT AT KVTN AND KLBF TERMINALS WILL BE
THE GUSTY WEST WINDS IN PLACE THIS AFTERNOON...AND POSSIBLY ENHANCED
BY THE CONVECTION THAT HAS BEEN INCREASING ACROSS THE HIGHER TERRAIN
TO THE WEST. EXPECT GUSTS TO 35 MPH WILL BE POSSIBLE THROUGH SUNSET
WHEN THE CONVECTIVE ENHANCEMENT SHOULD WANE. STRONGER WINDS WILL
REMAIN ALOFT...BUT THE ATMOSPHERE SHOULD BE MIXED ENOUGH TO KEEP
THE LLWS OUT OF FORECAST. THE SCT-BKN VFR CLOUD DECK AROUND 5-7KFT
AGL SHOULD ALSO DECREASE NEAR SUNSET LEAVING VFR CONDITIONS IN PLACE
THROUGH THE TERMINAL FORECAST PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS/DISCUSSIONS...ROBERG
AVIATION...13
Hazardous weather outlook, Apr 30, 3:07 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT FRI APR 30 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-012015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
307 PM CDT FRI APR 30 2010 /207 PM MDT FRI APR 30 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS WARM AIR BEGINS RETURNING TO THE CENTRAL AND NORTHERN PLAINS
EARLY NEXT WEEK...THERE IS A CHANCE FOR ISOLATED THUNDERSTORM
DEVELOPMENT SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.